Skip to content
Hello my friends:)
avatar
mindyj1971 posted:
Hope everyone is doing well:) I saw that some of you are starting back to school....hope that the stress of that is not throwing you into a flare.

Hannah, how are things going with you? Haven't talked in a while...it's been busy getting used to life as a single mom. Don't get me wrong, I love my new life....I will just be ready for the kids to be back in school (tomorrow morning-WOO HOO) so that I have a little free time again.

Everything is going so well for me. Work has been busy....I am still only working 3 half days a week but it seems to be enough for now. I'm seeing a wonderful man who also happens to have Crohn's and has had the same major surgery that I have. It's so nice to have someone that totally understands everything that I have been through. He treats me like a Queen:)

My last GI appointment went well. I am going for a bone density scan on September 1st to check my poor bones from all of the steroid use. I am finally down to 5 mg, so hopefully it won't be long til I am completely off of it. After more than 18 months on this stuff, don't know that I will ever let them put me on it again. But, I guess if I have a flare that is bad enough I will do whatever is necessary to get me back on track.

Hope you have all enjoyed your weekend. Looking forward to catching up with you all now that the kiddos will be back in school:)

Love you all!
Mindy
Reply
 
avatar
HannahLeigh89 responded:
I'm doing okay. I'm having a bad day today but apparently it happens. My stress level is a little over the top and starting to spill over. Not sure what I'm going to do about it yet, but I'm sure I'll figure something out.

Glad to hear you're doing so well though. A bit surprised you're seeing someone already, but good for you. I guess if you've both known the marriage wasn't working for some time, it's really not as soon as it seems.

I hope the kids are liking school and that you're getting some time to yourself. I'm going to have to figure out a way to do that. I'm here alone plenty, but that isn't what I mean. The workload is massive, so even if I'm trying to relax, it's always on the back of my mind. I'm sure it's just overwhelming at first and that I'll get used to it as I go along. Right now though, I just want to sleep and not do any of it. I'm tired of reading and watching demonstration videos and still not learning a damn thing about what I'm supposed to be doing. The teachers keep telling us to do what feels right as long as we don't break infection control protocol. We don't have a freakin' clue what feels right. It's day two, week two. And they expect us to know how to do a whole bunch of crap properly and how to make the patient feel comfortable with it and it's just not going to happen. We're going to our nursing home next week and giving bad baths/showers/grooming/changing beds already.
 
avatar
arbob5 replied to HannahLeigh89's response:
Hannah dear, you will do just fine. I cannot imagine how overwhelming all of this is for you, but you are so doggone strong and you have amazed us with your tolerance and stigma. God bless you.

What seems difficult now will be "old stuff" when you graduate. Just remember when you were in middle school, and then high school....it was always overwhelming at first, but we all adjusted to new "everything".

I know it's easy for the rest of us to say relax, but you know you have to do that. My bet is you will start to settle down in another week and just go with the flow. I do believe that.

Keep in touch and please remember that you are always in our thoughts and prayers. Take care honey.l
 
avatar
arbob5 responded:
Mindy, I can't tell you how wonderful this tapering my prednisone by one mg. per month is. It is a great way to taper and as my GI says, "we've got to fool the colon", and I swear that is exactly what it does. It's not a shocking lower dose and I have had absolutely no problem at all with it. I will be off of this stuff in another two months. Looking forward to that so much.

I say give it a try. Of course, run that past your Dr. first and see what he/she says about it, ok?
 
avatar
mindyj1971 replied to arbob5's response:
Thanks, Arbob! My doc gave me a smaller dose of prednisone so that I could taper by teeny amounts at a time. He has given me permission to play with the doses so that I am not struggling so much during the taper. He wants me off of this stuff in the worst way, but does not want me to back track at this point. I've recently gone from 10 mg to 7.5 and will probably just go down 1 mg at a time now. Anything more than that will have me crashing....and I ain't doin it!

Hannah, as far as the dating thing, my sweetie lives about 3 hours from me. So we are not together as much as we would like, but it is nice to have someone out there that understands all that I have been through. It does seem soon to already be dating again, but I lived in such a lifeless, loveless marriage for so long....it just feels good to have those butterflies in my stomach again. I am leaving after work tomorrow to go see him....looking forward to spending some time with him.

Hope that things ease up at school for you:)

Hugs to all!
Mindy
 
avatar
arbob5 replied to mindyj1971's response:
Whatever makes you happy, all I can say is, Good Lord girl, you deserve it!!!

Tapering is such a pain, isn't it? I am so happy with this tapering by 1 mg for an entire month, that there is no discomfort or even a mini-flare when I go down that small amount. It has worked so well for me.

Hope you have a good weekend. Take care and enjoy, enjoy, enjoy!!!!!!
 
avatar
Magsjeanea replied to arbob5's response:
Hi Ladies, Mindy, Hannah and Arbob,
I have been reading all of the posts but have not had anything to reply to so I have been on the quiet side lately. Just to let you guys know that I am still here.
Mindy, I am so happy that you have found someone you can be at peace with and happy with. It does make your life so much nicer and the children are happy when they see mom happy. Good for you, girl!

Hannah, keep your chin up, nursing school is difficult under the best circumstances but I have the utmost confidence in your ability to handle the stress....you are my hero! I love your kindness and determination and your selflessness. Keep up the good work!

Arbob, Glad to see that you are doing well with decreasing your dosages of pred. I love how you are like the "mom" of the group with your encouragement and capacity to help strangers.
Just wanted to let y'all know that I am proud to be part of this community.
Y'all take good care,
Love Goes There,

Jeaneau
 
avatar
arbob5 replied to Magsjeanea's response:
We're just as proud to have you with us.

We are a tight group sometimes, but our main goal is to always be open and helpful to anyone who needs us. That is so important.

I feel like I've made some very good friends here. Hopefully more and more will become open and involved with this site.

Take care and let us know if you need any help with anything. We're here for our friends.


Spotlight: Member Stories

I'm 27 and I've been suffering for 4 years. No one can tell me exactly what is wrong with me. They suspect Crohns but it is not conclusive. I ...More

Helpful Tips

Joint Pain
For those posting with arthritic problems and joint discomfort, I have lymes disease and fibromyalgia. Like everyone else, I'm hopeful for ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.